We are 160,315 members in 80 forums discussing 126,500 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: tamoxifen and skin rash

Topic: tamoxifen and skin rash

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Feb 6, 2010 12:55AM

jewels1981 wrote:

I have been taking Tamoxifen for almost 2 months.  I have this skin rash on my arms and back.  It is worse at night.  It kind of like acne then clears up and may come back in two or three days.  Anyone else have this fun SE?  Also I am still very tired. My last Rads was 3 weeks ago.  Maybe this is normal or is it a SE of the tamoxifen?  Thanks for any help.  Jewels

Dx 7/10/2009, IDC, 2cm, Stage II, Grade 2, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Posts 1 - 5 (5 total)

Log in to post a reply

Feb 7, 2010 10:57PM cagio1 wrote:

Hi,

I have been on Tamoxifen for a little over a month.  I have broken out in some type of acne/rash on my face only.  Went to the dermo.  He prescribed Retin A and a Benzoyl Peroxide heavy duty. Since I saw him last Thursday, no improvement but he said it will take a while.  He said it is very likely from the Tamo.  Let me know if you have any luck finding out what it is. 

Cagio

Dx 6/12/2009, IDC, <1cm, Stage IIA, Grade 2, 2/27 nodes, ER+/PR+
Log in to post a reply

Feb 8, 2010 03:25PM , edited Feb 9, 2010 02:19PM by Welga

Not sure but remember reading years past that some are allergic to the generic and when switched to the original form things got settled. Hope this helps,

Welga

Dx 4/4/2006, IDC, 2cm, Stage II, Grade 1, 1/5 nodes, ER+/PR+, HER2-
Log in to post a reply

Feb 10, 2010 12:49AM jewels1981 wrote:

Hi.  Thank you for your posts.  I think I am going to run this by my onc.  The weird thing is sometimes they itch and sometimes they don't.  I am going to try hydrocortisone cream on a spot and see what happens.

Jewels1981

Dx 7/10/2009, IDC, 2cm, Stage II, Grade 2, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Apr 14, 2010 12:44PM NYJanet wrote:

I haven't been to this site in a long time but was looking over it after my mom was having some issues after being on Femara and saw your topic.  I had an allergic reaction to Tamoxifen when I was first on it over 5 years ago.  I had been on Tamoxifen for about 6 months when the rash developed.  Turns out my pharmacist had changed the brand of Tamoxifen.  Once I figured out the former brand I had my prescription written for the specific brand of Tamoxifen, never had a problem with the rash again.  Turns out I was allergic to a "filler" in that particular brand of Tamoxifen, not the Tamoxifen itself. 

Log in to post a reply

Jun 16, 2010 08:37PM Twylight wrote:

NYJanet, I have been taking Tamoxifen for only one week, and I now have a rash on the top of my chest area.  It is also itching like crazy.  The brand is Teva.  My I ask you which Manufacturer you are using now? 

Fear can keep us up all night long, but faith makes one fine pillow ~ Philip Gulley Dx 12/21/2009, IDC, 3cm, Stage II, Grade 3, 0/2 nodes, ER+/PR-, HER2+